MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on a total hip replacement after 5 years of the primary surgery due to metallosis of some part of the prosthesis.The patient suffered from soft tissue damage and bone loss.It was a changed in the surgical technique.It is unknown if there was a delay in the surgery or the patient health.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms based on the imaging provided, the noted radiolucency in the proximal femoral region and around the acetabulum and the angle of the acetabular cup could represent component migration, and/or micromotion and could not be ruled out as a potential contributing factor to the reported event.The condition of the trunnion was not provided.Additionally, without the requested medical documentation and/or product evaluation, the root cause of the metallic-stained tissue/bone loss could not be fully evaluated and a mal-performance of the components with metallosis could not be confirmed.The patient impact beyond the reported symptoms and revision with a modified surgical procedure could not be determined, as it was reported that the patient status remains unknown.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include damaged product, implant corrosion or wear.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SPEC EF PRI SO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10825973
Report Number1020279-2020-06393
Device Sequence Number16977812
Product Code JDI
UDI-Device Identifier03596010195524
UDI-Public03596010195524
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71312102
Device Catalogue Number71312102
Device Lot Number16DT68518
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer06/12/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71313210 INVIS DST CNT 10MM/71358036 PLY 32ID 55OD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;